Posted by Bob Johnson (188.8.131.52) on June 24, 2000 at 11:43:52:
Among the regulars here we have a general awareness of the potential for rebound headaches which can develop from the over use of any abortive or pain medications commonly used for headache.
What has never been discussed here, to my recollection, is the potential for other kinds of prescription drugs to "...initiate a new type of headache or exercerbate a preexisting headache disorder." (This information from: "Drug-Induced Headache", Au. Stephen D. Silberstein, M.D. [Jefferson Headache Center, Philadelphia], in NEUROLOGIC CLINICS OF NORTH AMERICA, v. 16, 1, February, 1998.)
It's important to keep in mind that this list of medications have been associated, in varying degrees, with this problem. Listing them is NOT a prediction that they will cause headache.
If you are using any of these medications, it would be useful to tell the doc who is treating your headache about the potential reported in this article.
alcohol (of course!)
nitrate/nitrite (in some foods)
SSRI antidepressants (during first days of starting treatment)
Post a Followup